Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Had unprotected sex. Getting continuous bleeding after taking postinor 2. What should I do to stop bleeding?

DOCTOR OF THE MONTH - May 2013
May 2013
User rating for this question
Excellent
Answered by
Practicing since : 2006
Answered : 4909 Questions
Question
Hi, my name is XXXXXXX I am 35 y.o. 19th of September I had unsafely sex with my partner and next day, 20th of September, I took Postinor to avoid pregnancy. After 3 days menstrual period was started, but still today is 12th of October but bleeding never stopped. I visited 2 doctors-gynecologists and made vaginal ultrasound scan. Based on pic, I have follicular cyst of the left ovary. First doctor gave me some medicine to stop bleeding and prescribed Deviry for 2 months. After 1 weeks when bleeding still didn't stopped, I visited another doctor and she cancelled Deviry and prescribed Ovral G + Emtac (7 days by 2 tablets per day). But still bleeding is there and I am not sure what should I do to stop bleeding. Can I just to take Dicynone 500 to stop it?
Posted Sun, 28 Oct 2012 in Menstruation and Miscarriage
 
 
Answered by Dr. Sree Gouri SR 15 minutes later
Hi,
Thanks for the query.

After taking emergency pill alteration in the menstrual cycle and inter menstrual bleeding is common.
But bleeding for around 20 days is some what uncommon.
So now you continue Ovral G+Emtac as prescribed by your doctor and along with that you take either Dicynone 500 or tranexa 500 thrice a day for three days.
Possibly by this your bleeding will get controlled.
If not once again undergo ultrasound to rule out any possibility of polyps, fibroids etc. And better to undergo D&C after ultrasound by this the endometrial scrapping can be done and bleeding can be stopped.
After that possibly you can regain your normal cycles.
Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Had unprotected sex. Getting continuous bleeding after taking postinor 2. What should I do to stop bleeding? 5 minutes later
Hi, Doctor Gouri!
Thank you very much for your reply, I still have concern - should I cancelled Deviry and start Ovral G? I am taking twice per day Deviry already 1 week, should I now stop it and immediately start to take Ovral G? Would not it be harmful?
 
 
Answered by Dr. Sree Gouri SR 4 hours later
Hi XXXXXXX
Deviry contains only progesterone whereas Ovral G+Emtac contains both estrogen and progesterone.
As your bleeding is not getting controlled with progesterone better to take combined pills.
Ovral G+Emtac contains 28 pills in one pack(21 active + 7 inactive pills)
So now you start taking Ovral G+Emtac active pills twice a day for seven days(14 pills will over here) as said by your doctor and along with this take tranexa 500 thrice a day for three days.
If you stop pills after seven days there is chance of withdrawal bleeding.
So after seven days you continue the Ovral G+Emtac active pills once a day for one week(7 active pills) then inactive pills in the next week(7 inactive pills).
Usually while taking inactive pills you will get withdrawal bleeding and after that possibly your periods will become regularize.

Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Had unprotected sex. Getting continuous bleeding after taking postinor 2. What should I do to stop bleeding? 9 minutes later
Dear Dr.Sree Gouri!
Thank you very much for your detailed answer. Last question - can I continue my daily exercises in Gym and fitness club during taking medicine?
 
 
Answered by Dr. Sree Gouri SR 19 minutes later
Hi,

Yes you can continue, but if you are having heavy bleeding and discomfort or weakness due to that better to stop for one or two days till the bleeding gets stopped.
Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor